MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that during the procedure it was discovered that the hub of the destination sheath would not tighten adequately and as normal and as a result leaked blood.Another destination sheath with a different lot number was opened but was also found to have the same issue.Finally, a competitor device, manufactured by cordis, was used with success.The doctor stated that the defective device caused a hematoma.Blood loss less than 250 ccs.The event occurred intra-operative.Medical/surgical intervention was not required.There is a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint can be confirmed for sheath withdrawal difficulties based on the sequence of events described in the complaint description and need for surgical intervention.Field clinical was consulted and it was confirmed that the destination sheath is not indicated for radial use due to the sheath not being fully hydrophilic and the outer diameter of the sheath being typically too large for use in this anatomy.As the device was used against indications, no failure mode can be attributed to the device itself.There is no indication that any manufacturing, design, or quality system issues may have led to this event.Currently no action is recommended since device was within manufacturing and design specifications when it was released from terumo medical corporation control.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18585667
Report Number1118880-2023-00472
Device Sequence Number15576206
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot Number0000430029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date05/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown